MAUDE Adverse Event Report: DEPUY SPINE INC 5MM SELF DRILLING DUAL LEAD CA; TAP, BONE

DEPUY SPINE INC 5MM SELF DRILLING DUAL LEAD CA; TAP, BONE
Catalog Number 286710500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Libertas: it was reported that on (b)(6) 2019, the 6mm dual-lead tap was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the returned device found the threaded shaft of the device was bent.The tip of the threaded portion was broken, and not returned to the manufacturer.No other issues were identified with the returned components of the device.No product design issues or discrepancies were observed during this investigation.A cursory inspection of the complaint file for the reusable device that was found damaged does not point to a manufacturing issue.Therefore a device history review is not required.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
5MM SELF DRILLING DUAL LEAD CA
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9240715
Report Number1526439-2019-52297
Device Sequence Number11235984
Product Code HWX
UDI-Device Identifier10705034213897
UDI-Public10705034213897
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286710500
Device Lot Number0205NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1